Hypokalemia can cause abnormalities in multiple systems. Long term use of antipsychotic medications can lead to electrolyte imbalance, including hypokalemia. We report a 49-year-old female patient with schizophrenia who developed hypokalemia after oral quetiapine and risperidone treatments. Her blood potassium became normal after she switched to another antipsychotic drug (amisulpride). In addition, we discuss the potential mechanism of antipsychotic drugs leading to hypokalemia and clinical cautions.
- antipsychotic drugs
This is an Open Access article distributed in accordance with the Creative Commons Attribution Non Commercial (CC BY-NC 4.0) license, which permits others to distribute, remix, adapt, build upon this work non-commercially, and license their derivative works on different terms, provided the original work is properly cited, appropriate credit is given, any changes made indicated, and the use is non-commercial. See: http://creativecommons.org/licenses/by-nc/4.0/
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.